MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS ULTRA; STENT, URETERAL
Model Number M0061921430
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: a polaris ultra stent was returned for evaluation.A visual evaluation of the returned device found that it was damaged at 7cm from the proximal end (bladder pigtail).The suture was not returned for analysis.No other anomalies or damages were encountered.Based on the product analysis, the defect noted could have been caused by the user due to excessive manipulation and interaction of the stent with suture.This type of failure is consistent with one caused when a device is pulled strongly and/or was submitted to an excess of force; excess of force may cause damage, deformities or device break.Therefore, cause traced to component failure, is selected as the most probable root cause for the complaint.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications at the time of release for distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris ultra stent was unpacked for use for a ureteral stenting procedure to be performed in the left ureter on (b)(6) 2018.According to the complainant, during preparation, the suture was removed and the stent was noticed to be damaged.It was reported that the stent was damaged by scissors when attempting to remove the suture.The procedure was completed with another polaris ultra stent.There were no patient complications reported as a result of this event.The condition of the patient at the conclusion of the procedure was reported to be good.This event has been deemed a reportable event based on the investigation results; stent broken.

Brand Name
POLARIS ULTRA
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8113331
Report Number3005099803-2018-61596
Device Sequence Number2364016
Product Code FAD
UDI-Device Identifier08714729124566
UDI-Public08714729124566
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K010002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/28/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/12/2019
Device Model NumberM0061921430
Device Catalogue Number63850
Device Lot Number0019815360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2018
Initial Report FDA Received Date11/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age44 YR